Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 1993, 11:07 AM CDT for Jefferson County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 1993, 11:07 AM CDT (16:07 UTC)
- Expired
- May 23, 1993, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Jefferson County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 231612
FFWOKC
OKC067-231915-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1107 AM CDT SUN MAY 23 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 215 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
WESTERN JEFFERSON
INCLUDING THE FOLLOWING LOCATIONS
ADDINGTON...HASTINGS...SUGDEN AND WAURIKA
AT 1107 AM CDT RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING OVER
JEFFERSON COUNTY. MODERATE TO HEAVY RAINFALL IS EXPECTED TO
CONTINUE THROUGH 100 PM. THE GROUND IS ALREADY SATURATED WITH PREVIOUS
RAINFALL. FLOODING ALONG CREEKS AND STREAMS WILL OCCUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT&...LON 3408 9773 3400 9808 3428 9813 3429 9774What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 10:14 AM CDT, 53 minutes earlier.
Area forecast discussion, May 23, 10:14 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1000 AM CDT SUN MAY 23 1993 12Z UPR AIR INDICATES THAT UPR LVL FORCING RESPONSIBLE FOR LST NGTS CONVCTN IS MOVING OVR FA ATTM AND WL CONTNU MVING EWRD THRU AFTNOON. THAT LEAVES US WTH A CF TO THE N WHICH SEEMS TO SHOW UP WELL ON LTST VIS RUNNING ROUGHLY FRM ICT TO GAG TO AMA. THERE ARE ALSO A FEW BOUNDRIES AROUND. MOST PREVALENT IS BOUNDRY EXTNDING FRM SPS TO ADM TO N OF MLC ATTM. THIS BOUNDRY SHOULD MV TO SE OVR ITS NRN XTNT AND RMN NRLY STATIONARY OVR ITS SRN XTNT WHC WOULD LEAVE IT ROUGHLY ALNG THE RED RVR VALLEY THIS AFT. THERE WILL ALSO BE PLENTLY OF MOISTURE AROUND WITH DWPTS IN THE 60S. WL KEEP AFT POPS IN THE 30 OR 40 RANGE PER MORNING PKG. HARD TO GET TOO EXCITED WITH UPR FORCING PRESSING EWRD. MAY LOWER MAXES A TAD DUE TO CLDS. WL NOT XTND FLASH FLOOD WATCH ISSUED EARLIER. 14 .OK...NONE. .TX...NONE.
In the hours before
Special weather statement, May 23, 6:05 AM CDT, 5 hours 2 minutes before
OKZ004>021-TXZ076-TXZ077-231300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 600 AM CDT SAT MAY 22 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE WESTERN PORTIONS OF NORTH TEXAS AND IN NORTHERN...WESTERN AND CENTRAL OKLAHOMA...GENERALLY NORTHWEST OF A LINE FROM HOLDENVILLE TO MARIETTA. THUNDERSTORMS IN THE SLIGHT RISK AREA HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS. WEAK WINDS THROUGHOUT MOST OF THE ATMOSPHERE SHOULD PRECLUDE SUPERCELL AND SIGNIFICANT TORNADIC DEVELOPMENT. HOWEVER...WEAK ISOLATED TORNADOES ARE POSSIBLE. EARLY MORNING THUNDERSTORM ACTIVITY AND RATHER WEAK WIND FIELDS THROUGHOUT MOST OF THE ATMOSPHERE MAY PRECLUDE SEVERE THUNDERSTORM DEVELOPMENT UNTIL THIS EVENING OR TONIGHT WHEN THUNDERSTORMS MOVE FROM WEST TEXAS AND SOUTHWEST KANSAS INTO WESTERN OKLAHOMA AND THE WESTERN PORTIONS OF NORTH TEXAS. FLASH FLOODING IS POSSIBLE ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN PORTIONS OF NORTH TEXAS TODAY AND TONIGHT. ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE FLOWING NORTHWARD FROM THE GULF OF MEXICO. WEAK WINDS THROUGHOUT MOST OF THE ATMOSPHERE WILL LIKELY RESULT IN SLOW MOVING THUNDERSTORMS WHICH MAY RESULT IN FLASH FLOODING. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE SLIGHT RISK AREA LATER TODAY OR TONIGHT. AN UPDATED THUNDERSTORM OUTLOOK WILL BE ISSUED AROUND 1230 PM THIS AFTERNOON.
Local storm report, May 23, 10:35 AM CDT, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN MAY 23 1993
TIME COUNTY EVENT
915 AM MCCLAIN COUNTY ROADS FLOODED 3 MILES WEST
AND 1 MILE NORTH OF PURCELL.
1000 AM CLEVELAND IN NOBLE...FLOODING OVER SOME
STREETS.
1025 AM CLEVELAND IN NORMAN...FLOODING OVER HWY 9 AT
120TH STREET WITH SOME LOGS ON THE
ROAD...STREET FLOODING ON 120TH
NORTH OF INDIAN HILLS.Local storm report, May 23, 10:44 AM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1035 AM CDT SUN MAY 23 1993
TIME COUNTY EVENT
915 AM MCCLAIN COUNTY ROADS FLOODED 3 MILES WEST
AND 1 MILE NORTH OF PURCELL.
1000 AM CLEVELAND IN NOBLE...FLOODING OVER SOME
STREETS.
1025 AM CLEVELAND IN NORMAN...FLOODING OVER HWY 9 AT
120TH STREET WITH SOME LOGS ON THE
ROAD...STREET FLOODING ON 120TH
NORTH OF INDIAN HILLS.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:20 AM CDT | Flash Flood Warning | OUN | McClain | 3 hr |
| May 23, 9:45 AM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| May 23, 10:05 AM CDT | Flash Flood Warning | OUN | McClain | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.